Arkansas, 2013

Drought in Arkansas, March 1 to 31, 2013

March 1 to 31, 2013 · NWS LZK · 6 events in 6 counties and zones

Rainfall during March helped to improve drought conditions over most of western Arkansas.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Rainfall during March helped to improve drought conditions over most of western Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 28, 11:51 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 28, 11:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 PM CST THU FEB 28 2013

.DISCUSSION...

UPDATED FOR THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

MVFR CONDITIONS PERSIST ACROSS THE NRN SITES LATE THIS EVENING AS
CLOUDS REMAIN IN PLACE. THESE CLOUDS WILL LIKELY REMAIN THROUGH THE
OVERNIGHT HRS...WITH CIGS DROPPING FURTHER OVER TIME. SOME LIGHT
SNOW OR SNRA MIX WILL BE POSSIBLE TOMORROW ACROSS PORTIONS OF THE
STATE...ESPECIALLY ACROSS THE NRN SITES DURING THE LATE AFTERNOON
AND EVENING HRS. FURTHER SOUTH...VFR CONDITIONS ARE DOMINANT AT THIS
TIME...BUT SOME MVFR CIGS COULD BE SEEN DURING THE FRI MORNING HRS.
SOME SNOW FLURRIES COULD ALSO BE SEEN ACROSS CENTRAL AND SRN
SITES...BUT PROBABILITIES TOO LOW TO MENTION AT THIS TIME.

&&

PREV DISCUSSION... /ISSUED 245 PM CST THU FEB 28 2013/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

SCT-BKN LOW CLOUDS WERE AGAIN NOTED THIS AFTN ACRS MAINLY NRN AND
ERN AR...WITH PLENTY OF SUNSHINE ELSEWHERE. PERSISTENT W/NWLY SFC
WINDS KEPT CONDS ON THE CHILLY SIDE...EVEN WITH TEMPS IN THE 40S AND
LOWER 50S. THE CLOUD COVER ACRS FAR NRN AR HELD MID AFTN READINGS IN
THE MID AND UPR 30S.

A PERSISTENT GENERALLY NWLY FLOW ALOFT WL CONT TO SEND SEVERAL
IMPULSES SEWD ACRS THE REGION HEADING INTO THE WEEKEND. THE RESULT
WL BE PDS OF CLOUDS...CONTD BLW NORMAL TEMPS AND SMALL PRECIP
CHCS...MAINLY FOR PARTS OF NRN AND ERN AR. ONE WEAK SYS WL SKIRT
NERN AR LATER TNGT...WITH JUST A SLGT CHC OF LGT SNOW/FLURRIES. A
STRONGER UPR SYS WL DIVE SEWD ACRS AR FRI AND FRI NGT...BRINGING
SMALL CHCS OF PRECIP TO PRIMARILY THE NERN HALF OF THE STATE.

HIGH PRES WL FOLLOW AND BLD INTO AR LATER SAT AND SUN...BRINGING A
REINFORCING SHOT OF COLDER AIR. THE AIRMASS WL BEGIN A SLOW
MODERATING TREND HEADING INTO THE NEW WORK WEEK AS THE SFC HIGH
SHIFTS EWD.

LONG TERM...MONDAY THROUGH THURSDAY

UPPER LOW PRESSURE WILL BE OVER THE NORTHEAST U.S. AND THE PLAINS TO
BEGIN THE LONG TERM PERIOD. THE UPPER LOW IN THE PLAINS WILL MOVE
SOUTH INTO ARKANSAS BY TUESDAY AS A RIDGE BUILDS OVER THE ROCKIES.
THE UPPER LOW MOVES TO THE SOUTHEAST U.S. WEDNESDAY AND THE LARGE
RIDGE WILL BUILD OVER THE PLAINS AND SLOWLY MOVE EAST THROUGH
THURSDAY.

A WARM FRONT WILL MOVE INTO ARKANSAS MONDAY AND BRING A BIT OF A
WARM UP TO AT LEAST THE CENTRAL AND SOUTH SECTIONS. THIS WILL ALSO
BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA FOR MONDAY. LOW
PRESSURE WILL THEN BRING A COLD FRONT THROUGH THE STATE LATE MONDAY
AND EARLY TUESDAY. WILL DIMINISH THE RAIN CHANCES TUESDAY AFTERNOON
AFTER THE UPPER LOW MOVES THROUGH THE AREA. HIGH PRESSURE WILL THEN
BE OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL
CONTINUE TO RUN BELOW NORMAL BUT A WARMING TREND IS EXPECTED
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     46  30  37  28 /  10  10  20  20
CAMDEN AR         57  29  49  28 /   0   0  10  10
HARRISON AR       37  28  37  24 /  10  10  20  10
HOT SPRINGS AR    53  30  44  27 /   0   0  10  10
LITTLE ROCK   AR  53  30  43  29 /  10  10  10  10
MONTICELLO AR     56  31  45  30 /   0   0  10  10
MOUNT IDA AR      52  28  44  26 /   0   0  10  10
MOUNTAIN HOME AR  41  28  36  24 /  10  10  20  10
NEWPORT AR        45  30  38  29 /  10  10  30  20
PINE BLUFF AR     53  30  44  29 /   0   0  10  10
RUSSELLVILLE AR   51  30  41  27 /  10  10  10  10
SEARCY AR         49  30  41  29 /  10  10  20  20
STUTTGART AR      50  30  42  30 /  10  10  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Feb 28, 4:35 AM CST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 AM CST THU FEB 28 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011045-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
435 AM CST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

Event by event

6 drought. Local standard time, as filed.

Drought, Boone

When
March 1, 12:00 AM CST to March 12, 5:59 AM CST
Where
Boone forecast zone
Reported by
Drought Monitor

At the beginning of March, severe drought existed only in the southwestern corner of Boone County, with moderate drought elsewhere. Conditions improved by the middle of the month, with moderate drought over the southwestern part of the county and abnormally dry conditions over the rest of the county.

Drought, Newton

When
March 1, 12:00 AM CST to March 12, 5:59 AM CST
Where
Newton forecast zone
Reported by
Drought Monitor

At the beginning of March, severe drought covered the western part of Newton County, with only moderate drought elsewhere. Conditions improved by the middle of the month, with moderate drought in the western part of the county and abnormally dry conditions elsewhere.

Drought, Johnson

When
March 1, 12:00 AM CST to March 12, 5:59 AM CST
Where
Johnson forecast zone
Reported by
Drought Monitor

At the beginning of March, severe drought covered the western part of Johnson County, with moderate drought in the eastern part. Conditions improved by the middle of the month, with moderate drought over the western part of the county and abnormally dry conditions over the eastern part.

Drought, Logan

When
March 1, 12:00 AM CST to March 12, 5:59 AM CST
Where
Logan forecast zone
Reported by
Drought Monitor

At the beginning of March, severe drought covered the western two-thirds of Logan County, with moderate drought over the eastern third. Conditions improved by the middle of the month, with moderate drought over the western two-thirds of the county and abnormally dry conditions over the rest of the county.

Drought, Scott

When
March 1, 12:00 AM CST to March 12, 5:59 AM CST
Where
Scott forecast zone
Reported by
Drought Monitor

At the beginning of March, severe drought covered all of Scott County, except for the east, where moderate drought was occurring. Conditions improved by the middle of the month, with moderate drought over most of the county, except for abnormally dry conditions in the east.

Drought, Polk

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor

At the beginning of March, severe drought covered Polk County. Conditions improved by the middle of the month, with severe drought lingering over a small part of southern Polk County and moderate drought elsewhere.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432021, 432022, 432023, 432024, 432025, 432026.